Alert archive / Georgia / Lake Wind Advisories in 2005

Lake Wind Advisory 1, NWS Atlanta, GA

October 25, 200596 counties in Georgia

NWS Atlanta, GA issued this lake wind advisory at Oct 25, 2005, 3:06 AM EDT for 96 counties in Georgia. It took effect at Oct 25, 2005, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 3:06 AM EDT (07:06 UTC)
In effect from
Oct 25, 2005, 8:00 AM EDT
Expired
Oct 25, 2005, 6:00 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 250706
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 AM EDT TUE OCT 25 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251515-
/X.NEW.KFFC.LW.Y.0001.051025T1200Z-051025T2200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
306 AM EDT TUE OCT 25 2005

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TODAY AS HIGH
PRESSURE BUILDS INTO THE REGION. THE WINDS WILL DIMINISH RAPIDLY
THIS EVENING AS THE CENTER OF THE HIGH PRESSURE SYSTEM SETTLES IN
OVER THE SOUTHEAST UNITED STATES.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH
CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
1 follow-up statement
000 
WWUS72 KFFC 251520
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT TUE OCT 25 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252200-
/X.NEW.KFFC.LW.Y.0001.051025T1200Z-051025T2200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1120 AM EDT TUE OCT 25 2005

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS 
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A LAKE 
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TODAY AS HIGH
PRESSURE BUILDS INTO THE REGION. THE WINDS WILL DIMINISH RAPIDLY
THIS EVENING AS THE CENTER OF THE HIGH PRESSURE SYSTEM SETTLES IN
OVER THE SOUTHEAST UNITED STATES.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH
CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this lake wind advisory went out at Oct 25, 2:23 AM EDT, 43 minutes earlier.

Area forecast discussion, Oct 25, 2:23 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 AM EDT TUE OCT 25 2005

.SHORT TERM...(TODAY THROUGH THURSDAY)
MODELS IN AGREEMENT THROUGH THURSDAY WITH DRY AIR REMAINING OVER
THE CWA. H8 WINDS REMAIN IN THE 30 TO 35 KTS RANGE AND THESE WILL
MIX TO THE SURFACE. H5 VORT MAX WILL ROTATED THROUGH NORTH GA LATE
THIS MORNING AND ONCE IT GETS PASSED US WINDS WILL INCREASE A BIT
MORE. WILL THEREFORE ISSUE A LAKE WIND ADVISORY FOR TODAY.
SURFACE GRADIENT DROPS OFF THIS EVENING AS HIGH PRESSURE MOVES
INTO THE SOUTHEAST AND WINDS WILL DROP OFF FAST. MOSTLY CLEAR
SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING
TONIGHT AND ALSO WEDNESDAY NIGHT. FEEL GUIDANCE NUMBERS FOR
WEDNESDAY NIGHT TOO WARM AND HAVE LOWERED THEM BY A FEW DEGREES.
APPEARS FROST IS A GOOD POSSIBILITY AND WILL ISSUE AN SPS ABOUT
THE POSSIBILITIES OF FROST.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
GRADUAL WARMING AS H5 LOW PULLS OFF TO THE NORTHEAST AND GA GETS
INTO A ZONAL FLOW BY EARLY NEXT WEEK. A WEAK IMPULSE ROTATES
THROUGH THE SOUTHEAST FRIDAY BUT IT WILL BE TOO DRY TO AFFECT
GEORGIA AND HAVE THEREFORE TAKEN THE POPS OUT OF FRIDAY. GFS
PROGGING A COLD FRONT TO MOVE INTO THE SOUTHEAST U.S. LATE MONDAY
AND TUESDAY. THIS FRONT APPEARS TO TAP INTO THE GULF
MOISTURE...ENOUGH TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
10 HOUR FUEL MOISTURE AT OR SLIGHT BELOW 10 PERCENT MOST OF THE
CWA. WINDS WILL BE GUSTING TO NEAR 25 MPH AND POSSIBLY A BIT
HIGHER...ESPECIALLY IN THE MOUNTAINS. WILL THEREFORE ISSUE A RED
FLAG WARNING FOR THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         56  40  61  40 /   5   5   5  10
ATHENS          59  38  64  38 /  10   5   5  10
GAINESVILLE     55  39  61  40 /  10   5   5  10
ROME            59  36  65  35 /  10   0   5   5
COLUMBUS        61  40  66  40 /   5   0   5  10
MACON           61  38  66  37 /   5   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
    LAKE WIND ADVISORY TODAY ALL ZONES
    RED FLAG WARNING TODAY ALL ZONES
&&

17
Hazardous weather outlook, Oct 24, 6:10 AM EDT, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 AM EDT MON OCT 24 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
610 AM EDT MON OCT 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

...STRONG NORTHWEST WINDS EXPECTED ACROSS WESTCENTRAL AND CENTRAL GA
INCLUDING THE ATLANTA METRO AREA THROUGH THIS EVENING...

.SYNOPSIS...
STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL AFFECT MUCH OF NORTH
AND CENTRAL GEORGIA MAINLY WEST OF A ROME TO GAINESVILLE TO MACON
LINE LATE TODAY. BE SURE TO SECURE ANY LOOSE OUTDOOR ITEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT

In the hours before

Special weather statement, Oct 25, 3:06 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 AM EDT TUE OCT 25 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252100-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
306 AM EDT TUE OCT 25 2005

...PATCHY FROST POSSIBLE TUESDAY AND WEDNESDAY NIGHT...

A COOL DRY AIRMASS WILL BECOME ANCHORED OVER NORTH AND
CENTRAL GEORGIA WEDNESDAY AND THURSDAY. THIS WILL BRING SOME OF THE
COLDEST TEMPERATURES SO FAR THIS SEASON BOTH TUESDAY AND WEDNESDAY
NIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S
ACROSS NORTH GEORGIA...AND 35 TO 40 ACROSS CENTRAL GEORGIA. WITH
CLEAR SKIES AND LIGHTER WINDS...PATCHY LIGHT FROST IS POSSIBLE.

WHILE WIDESPREAD KILLING FROST IS NOT EXPECTED AT THIS TIME...THOSE
LIVING IN LOCATIONS SUCH AS MOUNTAIN VALLEYS AND SOME SHELTERED
...PROTECTED RURAL LOW-LYING AREAS...MAY WANT TO CONSIDER BRINGING
SENSITIVE HOUSE PLANTS INDOORS AND PROVIDING SOME PROTECTION FOR
TENDER VEGETATION.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR LATER STATEMENTS.

Nearby

Lake Wind Advisories in Georgia, 2005Every lake wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.